Thunderstorm Wind, Oldham
- When
- August 27, 8:15 PM CST
- Where
- Oldham County, 13 mi W of Adrian
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.267, -102.917
An isolated severe thunderstorm over the extreme western Texas panhandle produced high winds and hail during the evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An isolated severe thunderstorm over the extreme western Texas panhandle produced high winds and hail during the evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 27, 3:18 PM CST, 4 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 418 PM CDT SAT AUG 27 2005 .DISCUSSION... PANHANDLES PRIMED FOR ANOTHER ACTIVE EVENING AND EARLY MORNING. SURFACE BOUNDARIES FORMED BY COLLAPSING THUNDERSTORMS ARE VISIBLE ON RADAR...WITH ONE IN PARTICULAR MOVING SOUTHWEST ACROSS THE PANHANDLES TOWARD AMARILLO. SHORT WAVE ENERGY ALSO EVIDENT IN SATELLITE IMAGERY AND BASED OFF CONVECTION IN SOUTHEAST COLORADO. DEW POINTS WITHIN THE PAST FEW HOURS WERE HOVERING NEAR 70 DEGREES IN THE EXTREME NORTHEAST PANHANDLES WITH MID 50S TO 60S ACROSS THE REST OF THE CWA. THIS MORNINGS SOUNDING DID SHOW DECENT LL DRYING IN THE DRY SLOT REGION EVIDENT ON THE WV IMAGERY...BUT MOISTURE IS ABUNDANT IN THE MID LEVELS AND SHOULD SEE CONTINUED MOISTURE ADVECTION FROM THE NORTH. SO THE AREA SHOULD BE PLENTY JUICY TO SUPPORT THUNDERSTORMS. HIGHEST INSTABILITY WILL ONCE AGAIN EXIST OVER THE CENTRAL TO EASTERN PANHANDLES...SO THINKING STORMS SHOULD HAVE A GOOD CHANCE TO DEVELOP ESPECIALLY ALONG THE WEAK COLD FRONT MOVING INTO THE NORTHEAST PANHANDLES FROM KANSAS. STORMS ALREADY PUSHING TOWARD THE OKLAHOMA PANHANDLE FROM SOUTHEAST COLORADO...SO THINKING THAT ACTIVITY WILL HAVE NO TROUBLE PROGRESSING ACROSS THE CWA ESPECIALLY AS THE STORMS MOVE INTO THE MORE MOIST AND UNSTABLE AIR. AM CONCERNED THAT A FEW STORMS WILL REACH SEVERE LEVELS AS THEY DID LAST NIGHT WITH HAIL AND WINDS THE PRIMARY THREAT...BUT EXPECTING MOST CAUSE FOR CONCERN TO BE HEAVY RAIN. DID REVAMP POP AND WX GRIDS IN THE SHORT TERM TO SHOW MORE CONFIDENCE IN THE WHEN AND WHERE OF THE STORMS...WITH HIGH POPS FOR MOST OF THE CWA. TEMP AND WIND GRIDS LOOKED FINE FOR MOST OF THE PACKAGE SO CHANGED LITTLE IN THESE AREA. SIMILAR SYNOPTIC PATTERN IN PLACE FOR SUNDAY. MORE NORTHWEST FLOW ALOFT WITH EMBEDDED SHORT WAVE ENERGY WILL BRING ANOTHER ROUND OF CONVECTION TOMORROW AFTERNOON AND INTO MONDAY MORNING. UPPER TROUGH THEN MOVES INTO THE PACIFIC NW AND SQUEEZES THE SOUTHWESTERN HIGH SO THAT THE PANHANDLES ENDS UP IN A NORTH TO NORTHEAST FLOW REGIME. SHOULD MEAN PRECIP CHANCES WILL BE LIMITED...SO LEFT THE DRIER FORECAST FOR MONDAY NIGHT THROUGH WEDNESDAY. COLD FRONT THEN PROGGED TO MOVE INTO THE NORTHWEST PANHANDLES WEDNESDAY AFTERNOON...BUT MODELS A BIT UNSURE HOW TO HANDLE THE FRONT INTO THURSDAY. DGEX WANTS TO STALL THE FRONT OVER THE CENTRAL PANHANDLES WHERE THE GFS LIMITS THE PROGRESSION TO THE NORTHWEST ZONES AND QUICKLY WEAKENS THE FRONT BY THURSDAY. COULD SEE SOME POST-FRONTAL PRECIP THURSDAY MORNING SO INTRODUCED SLIGHT CHANCE POPS. OTHERWISE...NO CHANGES IN THE EXTENDED GRIDS FOR NOW. MAINLY FOCUSED ON SHORT TERM PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 84 61 85 / 70 40 40 30 BEAVER OK 63 89 63 87 / 70 20 20 20 BOISE CITY OK 60 87 57 88 / 50 30 20 20 BORGER TX 64 86 62 86 / 70 40 30 30 BOYS RANCH TX 63 85 60 86 / 70 40 30 30 CANYON TX 64 84 61 85 / 70 40 40 30 CLARENDON TX 65 85 64 85 / 70 40 40 30 DALHART TX 60 86 59 88 / 50 30 30 30 GUYMON OK 62 89 61 88 / 60 20 20 20 HEREFORD TX 63 84 60 87 / 70 40 40 40 LIPSCOMB TX 65 87 64 87 / 70 30 30 30 PAMPA TX 64 85 63 85 / 70 40 30 30 SHAMROCK TX 67 87 66 87 / 70 40 30 30 WELLINGTON TX 67 88 66 87 / 70 40 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 08/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT AUG 27 2005 OKZ001>003-TXZ001>020-281100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT...HELPING TO INITIATE THUNDERSTORMS. A FEW STORMS COULD BECOME SEVERE...RESULTING IN WIND GUSTS OF 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. A GREATER CONCERN WILL BE THE HEAVY RAIN POTENTIAL GIVEN THE SLOW MOVEMENT OF THE STORMS AND MOIST SOILS ACROSS PARTS OF THE PANHANDLES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY MORNING AS A SERIES OF DISTURBANCES MOVE ACROSS THE REGION. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. NUNEZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 908 PM CDT SAT AUG 27 2005 TXZ016-280230- DEAF SMITH TX- 908 PM CDT SAT AUG 27 2005 ...STRONG THUNDERSTORM IN DEAF SMITH COUNTY... A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST OF BOOTLEG AT 908 PM CDT...MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN DEAF SMITH COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Cannon AFB radar (KFDX), 95 km away, was scanning. The volume nearest the first event began at 02:14 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469661, 5469662.